U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Can corticosteroids for keloids cause glaucoma?

2 doctor answers6 doctors weighed in
Dr. John Gillespie
Ophthalmology 43 years experience
Steroid and IOP: Steroids like used to reduce keloids are often used in limited and local ways. Although class of drugs can cause a rise in the eye' s pressure, it would take sustained elevated iop to develop glaucoma. An eye md could help with the prescribing physician treating the keloids with steroids if will be more than a week or if multiple injections required.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Constance Okeke
ophthalmology 23 years experience
Steroid glaucoma : It is known that any type of steroid usage has the potential to raise the eye pressure which can lead to glaucoma. However, this does not occur in everyone that uses steroids. If steroids do you need to be used for an extended period time (weeks or more) it would be wise to at least get an eye pressure check to see if there is any elevation of eye pressure while on steroids.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A member asked:
Why do corticosteroids cause weight gain?
1 doctor answer1 doctor weighed in
A 38-year-old male asked:
What is the cause and treatment for keloid?
2 doctor answers5 doctors weighed in
A 50-year-old female asked:
What adverse effects can corticosteroids cause after repeated use for stubborn migraines?
1 doctor answer2 doctors weighed in
A 53-year-old male asked:
Can a corticosteroid cause steroid psychosis?
1 doctor answer1 doctor weighed in
A 32-year-old female asked:
Can corticosteroid injections for nld in your leg cause your mouth to parch?
1 doctor answer4 doctors weighed in
Last updated Nov 10, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.